MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Catalog Number 6904577
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: using econnectivity, gtsc analyzed the logfiles (column grade report and barcode scan report) from the day of the reported events (30 april 2024) confirming that issue was not due to any analyzer error/fault.Additionally, the order reports provided by the customer shows that patient sample id (b)(6) (patient id not defined) loaded on the analyzer on 30 april 2024 and tested as o d(rh1) antigen negative, was identified with an accession label as patient sample id (b)(6) (patient id (b)(6)), thus, it is concluded that the sample id which was loaded on (b)(6) 2024 was from a different patient than those tested on (b)(6) 2024.It is concluded that the assignable cause of the discrepant abo-blood group and d(rh1) antigen typing obtained for this patient with their ortho vision id-mts analyzer is a preanalytical laboratory error.Gtsc contacted the customer to provide the investigation findings.The customer agreed with the conclusion of the investigation and was able to determine how the error occurred on (b)(6) 2024.No further detail was provided.No further investigation was carried out on these incidences.The assignable cause of the discrepant abo-blood group and d(rh1) antigen typing obtained for one patient with an ortho vision id-mts analyzer is a preanalytical laboratory error.There is no evidence of any systematic failure of the ortho analyzer to perform as intended.No other complaint of this type has been received from the customer site since the time of the reported events.
 
Event or Problem Description
(b)(4), windchill ra606616 a customer contacted global technical solution center (gtsc) on 30 may 2024 to report discrepant abo-rh blood group for one patient obtained with their ortho vision id-mts analyzer serial (b)(6) equipped with software version 5.15.0.Complainant/complaint reporter name: (b)(6), laboratory technologist.Events dates: 30 april 2024.Patient information: no known history sample id (b)(6) (patient id not defined) sample id (b)(6) (patient id (b)(6)) redraw sample on (b)(6) 2024.Reagents: mts a/b/d monoclonal and reverse grouping card (product code mts080515; lot 012624037-11; expiry date 08 november 2024) mts diluent 2 plus (product code mts9330; lot mdp233; expiry date 02 october 2024) 0.8% affirmagen (product code 719201; lot 8a754; expiry date 28 may 2024) the customer reported that on 30 april 2024, they had tested sample id (b)(6) for abo forward and reverse and d(rh1) antigen using mts a/b/d monoclonal and reverse grouping card lot 012624037-11, mts diluent 2 plus lot 233 and 0.8% affirmagen lot 8a754 in combination with their ortho vision id-mts analyzer serial (b)(6) and that they had obtained an o d(rh1) antigen negative result.The customer reported that on 30 may 2024, they had tested sample id (b)(6) for abo forward and reverse and d(rh1) antigen using the same lot of mts a/b/d monoclonal and reverse grouping card, mts diluent 2 plus lot 233 and 0.8% affirmagen lot 8a767 in combination with the same analyzer and that they had obtained an inconclusive abo typing result and a d(rh1) antigen positive result.The inconclusive result in abo blood grouping was caused by a mf (mixed field) reaction in the mts anti-a(abo1) reagent.The customer reported that on the same day, the same sample id (b)(6) was tested for abo forward and reverse and d(rh1) antigen using the same reagents in combination with the same analyzer and that had obtained an a d(rh1) antigen positive result.The customer reported that on the same day, they redraw the same patient and that the corresponding sample (id not provided) was tested for abo forward and reverse and d(rh1) antigen using the same reagents in combination with the same analyzer and that had obtained an a rhd positive result.The customer reported an o d(rh1) antigen negative result to the medical team on 30 april 2024.The customer reported an a d(rh1) antigen positive result considered as the correct result to the medical team on 30 may 2024.The customer confirmed that the patient was not harmed because of these events.

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19626739
Report Number2250051-2024-00017
Device Sequence Number15574879
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public(01)10758750012817(11)181217
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Initial Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown